This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—Sporadic reports about temporary disturbances of behavior and about neuromuscular disorders in infants and children under treatment with Asterol dihydrochloride (2-dimethylamino-6-[beta-diethylaminoethoxy]-benzothiazole dihydrochloride) prompted us to caution the medical profession by all appropriate means against the use of Asterol ointment and Asterol tincture in infants. Thus, pertinent warning statements have been included on the labels of these products and in our house literature for an entire year.
Unfortunately, these warnings went unnoticed only too often. On the other hand, many physicians were undoubtedly influenced to desist from the use of Asterol for children generally, even for those over 2 years of age.
In the earnest effort to clarify the meaning and intent of our warning statements and to dispel any misgivings on the part of dermatologists to prescribe the drug for children over 2 years, the following objective report on the central nervous system effects of Asterol
Pirk LA, Sevringhaus EL. CONVULSIONS FOLLOWING TREATMENT OF TINEA CAPITIS WITH ASTEROL DIHYDROCHLORIDE OINTMENT. AMA Arch Derm Syphilol. 1953;67(5):519–521. doi:10.1001/archderm.1953.01540050083023
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.